×

On \(S\)-integral solutions of the equation \(y^ m=f(x)\). (English) Zbl 0552.10009

Let \(K\) be an algebraic number field with ring of integers \({\mathcal O}_ K\), let \(f(x)\in {\mathcal O}_ K[X]\) and suppose \(f(x)=a_ 0\prod^{n}_{i=1}(x-\alpha_ i)^{r_ i}\) with \(a_ 0\neq 0\), \(\alpha_ i\neq \alpha_ j\) for \(i\neq j\). Let \(m\geq 2\) be an integer and put \(t_ i=m/(m,r_ i)\), \(i=1,\ldots,r\). Let \(L\) be a finite extension field of \(K\), let \({\mathfrak p}_ 1,\ldots,{\mathfrak p}_ s\) \((s\geq 0)\) be distinct prime ideals in \(L\), let \(S=\{{\mathfrak p}_ 1,\ldots,{\mathfrak p}_ s\}\), let \({\mathcal O}_ s\) denote the ring of \(S\)-integers in \(L\) and let \(P=\max N({\mathfrak p}_ i)\) (with \(P=1\) if \(s=0)\). The following theorem is proved:
Suppose that \((t_ 1,\ldots,t_ n)\) is not a permutation of either of the \(n\)-tuples \((t,1,1,\ldots,1)\) and \((2,2,1,1,\ldots,1)\). Then all solutions \((x,y)\in {\mathcal O}^ 2_ s\) of the equation \(y^ m=f(x)\) satisfy \[ \max (H(x),H(y))<\exp \exp \{cP^ 2(s+1)^ 3\}, \] where \(c\) is an effectively computable constant depending only on \(L\), \(f(x)\) and \(m\).
Applications of this theorem are given in two recent papers of the author [Acta Arith. 44, No. 2, 99–107 (1984; Zbl 0497.10010); and ibid. 44, No. 4, 357–363 (1984; Zbl 0512.10010)].
Reviewer: K. Györy

MSC:

11D41 Higher degree equations; Fermat’s equation
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] A. Baker, Bounds for the solutions of the hyperelliptic equation,Proc. Camb. Phil. Soc.,65 (1969), 439–444. · Zbl 0174.33803
[2] Z. I. Borevich and I. R. Shafarevich,Number theory, Academic Press, 2nd. ed. (New York and London, 1967). · Zbl 0121.04202
[3] K. Gyory, On the solutions of linear diophantine equations in algebraic integers of bounded norm,Ann. Univ. Sci. Budapest, Sect. Math.,22–23 (1979–1980), 225–233.
[4] K. Gyory, R. Tijdeman and M. Voorhoeve, On the equation 1 k +2 k +...+x k=yz,Acta Arith.,37 (1980), 233–240.
[5] W. J. LeVeque, On the equationy m =f(x),Acta Arith.,9 (1964), 209–219. · Zbl 0127.27201
[6] C. L. Siegel, The integer solutions of the equationy 2=ax n+bxn+...+k, J. London Math. Soc.,1 (1926), 66–68. · JFM 52.0149.02
[7] V. G. Sprindžuk, Square-free divisors of polynomials and class numbers of algebraic number fields (in Russian),Acta Arith.,24 (1973), 143–149.
[8] V. G. Sprindžuk, A hyperelliptic diophantine equation and class numbers (in Russian),Acta Arith.,30 (1976), 95–108.
[9] V. G. Sprindžuk, Arithmetical structure of integral polynomials and class numbers (in Russian),Trudy Math. Inst. Steklov,143 (1977), 152–174.
[10] L. A. Trelina, OnS-integral solutions of the hyperelliptic equation (in Russian),Dokl. Akad. Nauk BSSR, (1978), 881–884. · Zbl 0395.10026
[11] M. Voorhoeve, K. Gyory and R. Tijdeman, On the Diophantine equation 1 k +2 k +...+x k+R(x)=y z,Acta Math.,143 (1979), 1–8. · Zbl 0426.10019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.